Jump to content
Altostrata

Tardive dyskinesia or involuntary movements

Recommended Posts

Altostrata

People love those weighted blankets, they've become quite the thing.

 

On 2/14/2019 at 6:48 AM, Wellbutrinsucks said:

This is so distressing; twitching doesn’t seem to last this long in most people. 

 

I have no idea how you can make that generalization. Having no grounds for it,  you might look into whether having this symptom, or any symptom, matches a belief about yourself, e.g. that you are irredeemably flawed. If so, I strongly suggest you seek psychotherapy for this, getting it cleared out and re-writing your script will make your whole life so much better, not to mention this difficult period while you're waiting for recovery.

 

Wellbutrinsucks, please put further musings about your symptoms and updates in your Introductions topic.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
Kelmo137
On 2/6/2013 at 1:35 PM, Altostrata said:

Tardive dyskinesia may occur as a psychiatric drug withdrawal symptom.

 

It means drug-related involuntary movements, such as facial tics, tongue movements, twitching, or other movements.

 

All antipsychotics have a possible adverse effect of tardive dyskinesia. Tardive dyskinesia may occur while you're taking the drug or after you go off it ("tardive" means "delayed").

 

TD also occurs more rarely as an adverse effect from antidepressants and antidepressant withdrawal.

 

There is no defined treatment for TD, although doctors will experiment with various drugs though to correct the "chemical imbalance" responsible for this condition. (It is thought to be related to dopamine dysregulation.)

 

For many people, TD symptoms go away on their own. We have people here who developed TD in withdrawal whose TD symptoms eventually went away.

 

Here is the US National Institutes of Health page on tardive dyskinesia http://www.ninds.nih.gov/disorders/tardive/tardive.htm

 

i have this condition from a advsre reation to my geodon. my doctor is incredibly incompitent. these symptoms started around 8 years ago including dystonia. and his only solution was more drugs. they did nothing. he wasnt very interested in hearing my complaints. the research says if this side affect occurs stopping the med is needed asap. im on an old med from the 50s and the lists of side effects are long and very dangerous. my doctor was supposed to monitor me and check my blood and liver enzymes every year and he never once said anything. the three times i tapered before with no success these TD symptoms went away immediatley. hoping the same happens when im ready to taper again.  

Share this post


Link to post
Share on other sites
Kelmo137
On 11/27/2014 at 11:37 AM, Dracony said:

I'm also scared of Tardive Dyskinesia :( .I find it strange that the farmacist says there is only less than a 1% chance of getting it and researcher say that 20% of anti-psychotic users get it.

 

Either way, I was one of the very very rare patients to get it after just two weeks on Risperidone (= atypical anti-psychotic) and I was young (24) when it happened. My mouth was pursing uncontrollably and it was so embarrassing... Then I've had to take the same medicine again 3 times 3 months and once my mouth twitched very slightly as if it was about to purse.

 

Now I wonder:

1) If anyone has had Tardive Dyskinesia and it came back again: did you get the exact same tics????? Or does it get worse????

2) Does transient Tardive Dyskinesia become permanent????? I hope not.....

 

Thanks in advance..... 

people often laugh at me bc my whole facial features tick. people dont know i actually have drug damage but i still find it rude to to make fun of me. plus it causes so much pain in my neck.it comes and goes. ill get flares that last a week. im getting reading to taper once i read every piece of info i can and it should go away

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy